# SDR 2009F00058

- Difficulty date: August 12, 2009
- Submitted: August 12, 2009
- Operation: Air carrier
- Aircraft: N684JJ
- Make and model: Piper PA-31-350
- Aircraft serial: 317952194
- Aircraft time: 15,258 hours, 1,500 cycles
- Engine: Lyc TIO540J2BD
- Engine time: 670 hours, 1,000 cycles
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 31B23592
- Part serial: 400629
- Condition: Broken
- Location: Lt Engine
- Part time: 670 hours, 1,000 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

LT ENG FAILED TO START.  FOUND THE AFT END CAP OF STARTER MOTOR COMPLETELY SEPARATED FROM STARTER MOTOR HSG, CRACKED 360 DEGREES AROUND CIRCUMFERENCE OF THE MOTOR HSG.
